Nausea: Common Causes and Remedies

Patient : I am 16 years old. I have not been able to eat for 5 days. The thought of food sometimes makes me feel sick. I have tried eating little bits of food but just a couple of bites makes me feel really bloated and full. Occationaly i feel like i can eat a proper meal, so i do, however after ive eaten it the bloated feeling comes back, i start to feel sick and my stomach hurts. Ive looked at suggestions and some say i may be pregnant, but i didnt think so as im on the implant. What could be making me unable to eat ?
Doctor :   The possible considerations in this case are either pregnancy or side effects of the implant. The common side effects of the implant are no different than oral contraceptive pills. Some may have headache, acne, irregular bleeding or no bleeding at all, or nausea and/or vomiting. This may be the reason why you have poor appetitite. It has been reported that Implanon has a very low failure rate (0.05%). However, the usual cause of failure, if at all, is incorrect insertion. You may want to have the implant checked by a doctor to ensure that it is in place. You may also do a home pregnancy test kit again if you want. It is best to do this early in the morning (first morning urine upon waking up) as it is the most concentrated. You may also have some reflux symptoms as bloating and feeling of fullness are common symptoms too. Reflux of acid from the stomach to the esophagus can cause these symptoms. You may try Maalox (an over-the-counter antacid) as it may help with the symptoms and it is also safe for pregnant women. I still suggest you see a doctor for your condition so as the condition can be addressed accordingly. I hope this helps. Take care always.

Related Q&A

Q: I keep having panic attacks and i keep getting sharp pains in my chest and sharp pains are all the time

Q: I'm having a hair transplant procedure in 9 days. Last night I ended up at a party and drank and did 3 lines. Should ...

Q: I am 33 years old and have had trouble sleeping for many years, often taking well over an hour to sleep and then waki...

Q: Dear Sir/Madam I would like to enquire about a problem I've been having for three months now. In mid November I ...

Q: I have a rash on my shin it's randomly itchy but doesn't hurt it looks like it's getting bigger every couple of days

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews